Author Topic: ACE Inhibitor / Diazepam interaction.  (Read 570 times)

[Buddie]

ACE Inhibitor / Diazepam interaction.
« on: February 19, 2013, 11:20:37 pm »
I had hypertensive urgency October 2012 for which I was put on 20mg Lisinopril. Initially, the drug seemed to help somewhat with my protracted w/d syndrome -It turns out that ACE Inhibitors (lisinopril being one,) are cross-tolerant with diazepam- Then the side-effects started, and I have been unable to do any further tapering of the benzo. The doctor has ordered 30-day cardiac event monitoring to see if the arrhythmias are dangerous. This one test costs ~$1200 of my deductible. Blood work to check for renal impairment is also needed.
I am wondering if someone else on the forum withdrew or switched from a similar high a dose of this or another ACE inhibitor with success. If so, please can they share any info on which BP drug is least likely to interfere with W/D, and if a lower dose of lisinopril will help stave off some of the side-effect severity.
I do not have essential hypertension, but have a very strong vasovagal response, which makes benzo W/D difficult without the help of a blood-pressure drug.
Any thoughts on the usefulness of cardio-beeper test is also appreciated. And many thanks to the members who have already posted their lisinopril experience; It is so important to be validated in your own.
References:
http://www.google.com/patents/US4931430
http://www.ncbi.nlm.nih.gov/pubmed/2112256
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: ACE Inhibitor / Diazepam interaction.
« Reply #1 on: February 20, 2013, 11:57:24 pm »
I had hypertensive urgency October 2012 for which I was put on 20mg Lisinopril. Initially, the drug seemed to help somewhat with my protracted w/d syndrome -It turns out that ACE Inhibitors (lisinopril being one,) are cross-tolerant with diazepam- Then the side-effects started, and I have been unable to do any further tapering of the benzo. The doctor has ordered 30-day cardiac event monitoring to see if the arrhythmias are dangerous. This one test costs ~$1200 of my deductible. Blood work to check for renal impairment is also needed.
I am wondering if someone else on the forum withdrew or switched from a similar high a dose of this or another ACE inhibitor with success. If so, please can they share any info on which BP drug is least likely to interfere with W/D, and if a lower dose of lisinopril will help stave off some of the side-effect severity.
I do not have essential hypertension, but have a very strong vasovagal response, which makes benzo W/D difficult without the help of a blood-pressure drug.
Any thoughts on the usefulness of cardio-beeper test is also appreciated. And many thanks to the members who have already posted their lisinopril experience; It is so important to be validated in your own.
References:
http://www.google.com/patents/US4931430
http://www.ncbi.nlm.nih.gov/pubmed/2112256

I added some commentary to a thread I started (quite some time ago) regarding Lisinopril.

http://www.benzobuddies.org/forum/index.php?topic=39051.msg1003318#msg1003318

Remember - get professional guidance for what you intend to do.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: ACE Inhibitor / Diazepam interaction.
« Reply #2 on: February 21, 2013, 12:40:34 am »

       Reading your entry about Ace Inhibiter and Diazepam interaction.
        I take 20 mg of Linsinopril for HBP, I am also tapering Xanax via dry method. I really struggle with
        sx w/d even @ tapering .0625mg of X every 14-21 days.
        Could this be  correlation also?
           
             [...]  :angel:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.